Tennessee, 2018

Damaging Wind in Tennessee, September 13, 2018

September 13, 2018 · NWS OHX · 1 event in 1 county or zone

Scattered showers and thunderstorms developed across southern Middle Tennessee during the late morning and afternoon hours on September 13. One storm caused minor wind damage in Lawrence County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Scattered showers and thunderstorms developed across southern Middle Tennessee during the late morning and afternoon hours on September 13. One storm caused minor wind damage in Lawrence County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 13, 11:57 AM CST, 51 minutes earlier.

Area forecast discussion, Sep 13, 11:57 AM CST, 51 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
1257 PM CDT Thu Sep 13 2018

.UPDATE...
FOR 18Z AVIATION DISCUSSION.

&&

.DISCUSSION...

The main point of this forecast update to remove the fog wording
from the morning zones. Shy of that, everything should be in good
shape from the overnight forecast package. Very, very small
chances of rain over the eastern half of the mid-state as Florence
continues to impact everybody's weather in the southeast.
Fortunately for us, it means smaller rain chances due to
subsidence outside of Florence. Copious sunshine will plague
Middle TN today and we should warm into the upper 80s to around
90.

&&

.AVIATION...
18Z TAF DISCUSSION.

VFR flight conditions expected for most of this TAF cycle. Showers
and few thunderstorms will pop up south of our mid-state terminals
but other than some TCU in the area, should have any direct
impacts on the terminals. MVFR vis possible after midnight at
KCSV.

Winds will be light and variable today, calm tonight and out of
the northeast on Friday.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION/AVIATION......Unger
Hazardous weather outlook, Sep 13, 8:07 AM CST, 4 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
907 AM CDT Thu Sep 13 2018

TNZ005>011-023>034-056>066-075-077>080-093>095-141415-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-
Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-
Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-
Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
907 AM CDT Thu Sep 13 2018

This Hazardous Weather Outlook is for portions of Middle
Tennessee.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

27

The radar

The Northeast Alabama radar (KHTX), 131 km away, was scanning. The volume nearest the first event began at 18:48 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
September 13, 12:48 PM CST
Where
Lawrence County, 1.52 mi NNE of Mt Lebanon
Measured
48 kt (55 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
35.270, -87.458

A few small 7-inch diameter pine trees were blown down on Kelso Road near Granddaddy Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2018Every state in 2018This day in weather historyWarnings in Tennessee, September 2018

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 786749.